Science Questions

Sun, 30th Jan 2005

Part of the show Space Science & Extraterrestrial Life

Question

Debbie asked:

I stopped taking antidepressants a while ago. After two weeks I couldn't sleep all night and then wouldn't be tired in the day. My doctor was mystified as prior to that my sleep had been really good. I also noticed that it was only happening on certain days of the week. This led me to think that it might be something I was eating, and I think I have become intolerant to refined sugar.

Answer

I have to admit that I haven't heard of this. Some antidepressants stimulate appetite and a lot of the food we eat can be sweet things. This packs an energy punch which may cause you to stay awake. Other than that, I have to say that I'm as mystified as your doctor on this one!

Multimedia

Subscribe Free

Related Content

Not working please enable javascript
EPSRC
Powered by UKfast
STFC
Genetics Society
ipDTL